Wisconsin, 2015Lightning Strike in Wisconsin, April 9, 2015
April 9, 2015 · NWS ARX · 1 event in 1 county or zone
A lightning strike from an early morning thunderstorm on April 9th, struck the Monroe County law enforcement building in Sparta. The strike damaged some of the communication equipment inside the building.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning strike from an early morning thunderstorm on April 9th, struck the Monroe County law enforcement building in Sparta. The strike damaged some of the communication equipment inside the building.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 8, 10:00 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 8, 10:00 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT WED APR 8 2015
.SHORT TERM...(TONIGHT THRU THU NIGHT)
ISSUED AT 235 PM CDT WED APR 8 2015
MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES/RAIN AMOUNTS
TONIGHT INTO THU NIGHT...SEVERE THREAT IN/NEAR SOUTHWEST WI THU
AFTERNOON...SNOW POTENTIAL THU NIGHT...TEMPERATURES.
18Z DATA ANALYSIS HAD A BROAD AREA OF LOW PRESSURE CENTERED OVER
EASTERN CO WITH A WARM FRONT EASTWARD THRU MO/CENTRAL IL. COOL CAN
HIGH PRESSURE/RIDGING EXTENDED ACROSS LK SUPERIOR TO ND/SOUTHERN
SASKAT. MUCH OF THE UPPER MIDWEST CAUGHT IN THE COOL EASTERLY FLOW
BETWEEN THE HIGH/WARM FRONT...WITH PLENTY OF LOW LEVEL MOISTURE/
CLOUDS STUCK UNDER A RATHER STRONG INVERSION NEAR 850MB HELPING
HOLD DOWN TEMPS AGAIN TODAY. MOST EARLY AFTERNOON TEMPS ACROSS
MN/WI/IA ONLY IN THE MID 30S TO MID 40S. CONVECTION SO FAR TODAY
LIMITED TO THE SOUTH 1/2 OF IA WHERE SOME MOISTURE WAS BEING
PUSHED NORTHWARD OVER THE WARM FRONTAL BOUNDARY.
NO PROBLEMS NOTED WITH 08.12Z MODEL INITIALIZATIONS. MODELS IN GOOD
AGREEMENT AS THE SHORTWAVE ENERGY OVER THE CENTRAL ROCKIES MOVES
INTO THE CENTRAL PLAINS BY 12Z THEN LIFTS TOWARD THE FCST AREA BY
00Z FRI. GOOD CONSENSUS FOR THE WAVE TO QUICKLY MOVE ACROSS/EAST OF
THE FCST AREA THU EVENING WITH SECONDARY NORTHERN STREAM ENERGY TO
DROP INTO THE REGION BEHIND IT LATER THU NIGHT. TREND IS A BIT
FASTER AND WEAKER/MORE OPEN WAVE WITH THE FEATURE AS IT APPROACHES/
PASSES THU/THU NIGHT. GIVEN THE RATHER TIGHT CONSENSUS...SHORT TERM
FCST CONFIDENCE IS GOOD THIS CYCLE.
FOR THE SHORT TERM...LOWER LEVEL THERMO-DYNAMIC FORCING/LIFT AND 850-
700MB MOISTURE TRANSPORT/THETA-E CONVERGENCE QUICKLY INCREASE/
SPREAD NORTHEAST ACROSS THE FCST AREA LATE THIS AFTERNOON/EVENING.
THIS WITH PW VALUES IN THE INFLOW AIRMASS OF 1 TO 1.25 INCHES.
THIS WITH FALLING HGTS AHEAD OF THE SHORTWAVE TROUGH ADVANCING
INTO THE CENTRAL PLAINS AND SOME ELEVATED MUCAPE OF 250-750 J/KG
COMING NORTH WITH THE INFLOW AIRMASS. ALL INDICATIONS ARE
SHRA/TSRA TO SPREAD RATHER QUICKLY NORTH/NORTHEAST ACROSS THE FCST
AREA THIS EVENING AS THE LEAD ROUND OF STRONGER LOW LEVEL FORCING
LIFTS ACROSS THE AREA. TRENDED THE EVENING PRECIP CHANCES TOWARD
80-100 PERCENT FROM SOUTHWEST TO NORTHEAST ACROSS THE FCST AREA
THRU THE EVENING. SFC LOW MOVES INT SOUTHWEST IA/NORTHWEST MO BY
12Z THU WITH THE WARM FRONT AHEAD OF IT JUST SOUTH OF THE WI/IL
BORDER. DEEP LAYERED FORCING/LIFT INCREASE AGAIN LATE TONIGHT AND
FOR THU WITH APPROACH OF THE MID LEVEL SHORTWAVE/TROUGH...WITH A
STRONG FN CONVERGENCE SIGNAL AND DEVELOPMENT/TRANSITION TO A
DEFORMATION BAND OF PRECIP ACROSS THE AREA NORTH OF THE LOW/WARM
FRONT FOR THU INTO THU NIGHT. CAPE POOL IS JUST SOUTH OF THE FCST
AREA THU...WITH SOME OF THIS COMING NORTH INTO THE FCST AREA WITH
THE INFLOW AIR. WILL TREND TOWARD HIGHEST TSRA CHANCES ACROSS THE
CENTRAL/SOUTH PARTS OF THE FCST AREA CLOSE TO THE SFC LOW/CAPE
POOL. WITH 07.12Z NAM HAVING DONE A VERY GOOD JOB WITH PRECIP/QPF
TUE AFTERNOON/EVENING...WILL LEAN TOWARD ITS PRECIP FCST FOR
TONIGHT/THU WITH RAIN AMOUNTS OF 0.75 TO 1.25 INCHES LIKELY
ACROSS MUCH OF THE FCST AREA.
SFC LOW TRACK WILL HAVE AN IMPACT ON THE SVR CHANCES ACROSS THE
SOUTHEAST END OF THE FCST AREA THU AFTERNOON. LATEST MODEL CONSENSUS
IS FURTHER SOUTH WITH THE SFC LOW TRACK...CROSSING THE GRANT CO/IL
BORDER AREA AROUND MID AFTERNOON THU. THIS WOULD EFFECTIVELY KEEP
THE WARM SECTOR AND MUCH OF ANY SVR STORM RISK OUT OF THE FCST AREA.
WILL LEAVE THE SVR RISK FOR THE SOUTHEAST END OF THE FCST FOR THU
AFTERNOON AS IS FOR NOW...SEE SWODY2 FOR MORE DETAILS.
THE LAST MAIN PROBLEM IS POTENTIAL PRECIP TYPE THU NIGHT BEFORE THE
DEFORMATION BAND WEAKENS/MOVES OUT OF THE FCST AREA. MODEL SOUNDINGS
SHOWING STRONG COOLING THE LOWER LEVELS THU EVENING WITH PASSAGE OF
THE 850-500MB TROUGH AXIS...ENOUGH SO FOR PRECIP TO MIX WITH/CHANGE
TO SNOW BEFORE ENDING OVER THE NORTHWEST HALF OF THE FCST AREA. THIS
BEFORE THE DEEPER MOISTURE/ICE IN THE CLOUD TOPS WOULD MOVE OUT.
TOUGH CALL BUT HAVE TO ENTERTAIN THE POSSIBILITY OF SOME WET SNOW
ACCUMULATIONS ON GRASSY AREAS ACROSS SOUTHEAST MN INTO NORTH-CENTRAL
WI THRU THE MID/LATE EVENING HOURS OF THU NIGHT AND ADDED THIS TO
THE FCST GRIDS. USED A BLEND OF THE GUIDANCE LOWS/HIGHS FOR TONIGHT
THRU THU NIGHT.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 235 PM CDT WED APR 8 2015
MAIN FCST CONCERNS FOR FRIDAY THRU SATURDAY NIGHT...LINGERING -SHRA
UNDER THE COLD POOL/MID LEVEL TROUGH FRI...RETURNING MOISTURE SMALL
SHRA/TSRA CHANCE LATE SAT NIGHT...TEMPERATURES THRU THE PERIOD.
08.12Z MODELS IN GOOD AGREEMENT FOR THE NORTHERN STREAM SHORTWAVE/
TOUGH AXIS TO SWING SOUTHEAST ACROSS THE REGION FRI. TREND IS A BIT
STRONGER WITH THIS FEATURE. GOOD CONSENSUS FOR THIS TROUGH TO EXIT
QUICKLY WITH A SHORTWAVE RIDGE AXIS ALREADY OVER THE REGION BY 18Z
SAT. THIS FEATURE ALSO RATHER TRANSIENT...PUSHED QUICKLY EAST BY
STRONGER SHORTWAVE ENERGY MOVING EAST ALONG THE US/CAN BORDER AND
INTO THE NORTHERN PLAINS BY 12Z SUN. TREND IS FASTER WITH THE US/CAN
BORDER SHORTWAVE AT 12Z SUN. OVERALL FCST CONFIDENCE IN THE FRI THRU
SAT NIGHT PERIOD IS AVERAGE TO GOOD THIS CYCLE.
THIS PERIOD STARTS WITH THE STRONGER SFC-700MB LOW/TROUGH EXITING
QUICKLY EAST. NORTHERN STREAM SHORTWAVE DROPPING IN BRINGS A RATHER
COLD 925-700MB AIRMASS ACROSS THE AREA FRI AFTERNOON. THIS WITH
700MB TEMPS IN THE -8C TO -14C RANGE. MODEL SOUNDINGS SHOWING STEEP
LOW LEVEL LAPSE RATES/MIXING TO 700/650MB DURING THE FRI AFTERNOON
HOURS WITH SOME MOISTURE IN THE 900-850MB LAYER. CHANCE OF -SHRA/-
SHSN FRI MORNING/-SHRA FRI AFTERNOON OVER THE NORTHEAST 1/3 TO 1/2
OF THE FCST AREA LOOKS QUITE REASONABLE. THIS QUICKLY PASSES WITH
RISING HGTS/HIGH PRESSURE RIDGING BUILDING ACROSS THE AREA FRI
NIGHT/SAT. SFC RIDGE AXIS IS NEAR/OVER THE AREA FRI NIGHT. WITH
CLEAR/CLEARING SKIES AND LIGHT WINDS...STRONGER RADIATIONAL COOLING
AND A COLDER NIGHT EXPECTED. SOUTHERLY FLOW/LOW LEVEL WARM ADVECTION
RETURN SAT WITH 925MB TEMPS IN THE +8C TO +12C RANGE BY 00Z SUN AND
MODEL SOUNDINGS SHOWING MIXING TO NEAR 850MB. THESE 925MB TEMPS
SUPPORTING HIGHS ON SAT IN THE UPPER 50S TO MID 60S. LOW LEVEL WARM
ADVECTION CONTINUES SAT NIGHT WITH A SLOW INCREASE OF MOISTURE.
SOUTH GRADIENT WINDS 8-15KTS SAT NIGHT KEEP THE BOUNDARY LAYER
STIRRED/MIXED AND LOWS LOOKING TO BE SOME 12F TO 20F WARMER THAN
THOSE OF FRI NIGHT/SAT MORNING. MAIN AXIS OF MOISTURE TRANSPORT/
INCREASE/WEAK INSTABILITY REMAINS WEST OF THE FCST AREA UNTIL LATER
SAT NIGHT AND LIMITED SMALL -SHRA/-TSRA CHANCE ACROSS THE WEST END
OF THE FCST AREA TO AFTER 06Z SUN. USED A BLEND OF THE MODEL/
ENSEMBLE HIGHS/LOWS FOR FRI THRU SAT NIGHT.
FOR SUN THRU WED...DAYS 4 TO 7...
MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MUCH OF THE
PERIOD...ABOVE NORMAL TEMPERATURES.
08.00Z/08.12Z MEDIUM RANGE MODELS IN GOOD AGREEMENT SUN FOR THE
SHORTWAVE RIDGING FROM SAT TO BE FLATTENED/PUSHED EAST OF THE REGION
BY A STRONGER SHORTWAVE MOVING EAST ALONG THE US/CAN BORDER. TREND
IS TOWARD QUASI-ZONAL FLOW ACROSS THE NORTHERN CONUS SUN NIGHT/
MON...AS SHIFT FROM A MORE AMPLIFIED NOAM PATTERN IN THE MAR 06/07
MODEL RUNS. REASONABLE AGREEMENT AMONG MODELS THAT THIS ZONAL FLOW
WILL NOT LAST LONG AS STRONG ENERGY/TROUGHING MOVES INTO THE WESTERN
CONUS...WITH SOUTHWEST FLOW ALOFT OVER MUCH OF THE CENTRAL CONUS BY
LATER TUE AND FOR WED AS DEEP TROUGHING/MID LEVEL LOW DEVELOPS OVER
THE ROCKIES. REASONABLE AGREEMENT FOR A SHORTWAVE AHEAD OF THE MAIN
ROCKIES TROUGH TO LIFT TOWARD/ACROSS THE UPPER MIDWEST TUE/TUE
NIGHT. GIVEN THE REASONABLE CONSISTENCY BETWEEN THE MODELS OUT
TO WED...DAY 4-7 FCST CONFIDENCE IS AVERAGE THIS CYCLE.
LOWER LEVEL WARM/MOISTURE ADVECTION AHEAD OF THE NEXT TROUGH/FRONT
CROSSING THE PLAINS CONTINUES INTO THE UPPER MIDWEST SUN. PW VALUES
IN THE 1+ INCH RANGE AHEAD OF THE TROUGH/FRONT PROGGED TO PUSH
ACROSS THE AREA LATER SUN/SUN EVENING...ALONG WITH MUCAPE IN THE 500-
1000 J/KG RANGE. MODEST 850-700MB FN CONVERGENCE WITH THE TROUGH/
FRONT ALONG WITH SOME LIFT/DIVERGENCE ALOFT AHEAD OF THE
SHORTWAVE. CONSENSUS 25-40 PERCENT SHRA/TSRA CHANCES SUN/SUN NIGHT
APPEAR WELL TRENDED. DRIER CAN/NORTHERN PLAINS HIGH PRESSURE TO
BUILD IN BEHIND THE FRONT FOR MON...WITH MON/MON EVENING NOW
TRENDING DRY. AS STRONGER TROUGHING DIGS INTO THE WESTERN CONUS
MON NIGHT INTO WED... TROUGHING DEVELOPS IN THE CENTRAL PLAINS.
STRENGTHENING SOUTHERLY FLOW AHEAD OF THIS LOW/TROUGH LOOKS TO
QUICKLY RETURN MOISTURE NORTHWARD INTO THE UPPER MIDWEST BY LATER
MON NIGHT AND THRU WED. PW VALUES IN THIS MOISTURE PLUME INTO THE
AREA PROGGED INTO THE 1 TO 1.5 INCH RANGE BY LATER TUE. CAPE
INCREASES INTO THE AREA AS WELL BY LATER TUE INTO WED. DEEPER
LAYERED FORCING/LIFT ACROSS THE REGION AS WELL TUE/WED AHEAD OF
THE SFC LOW/MID LEVEL TROUGHING ADVANCING SLOWLY EAST ACROSS/INTO
THE CENTRAL CONUS. 30-40 PERCENT SHRA/TSRA CHANCES FOR TUE INTO
WED LOOK GOOD AT THIS TIME. 850MB TEMPS PROGGED IN THE +7C TO +11C
MUCH OF THE SUN-WED PERIOD WITH NAEFS SHOWING THIS TO BE 1 TO 1.5
STANDARDIZED ANOMALIES ABOVE NORMAL. WARMER MODEL/ENSEMBLE
CONSENSUS HIGHS IN THE UPPER 50S/60S FOR SUN-WED APPEAR WELL
TRENDED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1100 PM CDT WED APR 8 2015
CIGS...
NOT A LOT OF CHANGE EXPECTED THROUGH THU NIGHT WITH MOST
CIGS HOVERING AROUND OR BELOW 1 KFT. VARIOUS BOUTS OF SHRA/TS WILL
KEEP CIGS LOWS...AS WILL POOLED MOISTURE UNDER A STRONG LOW LEVEL
INVERSION.
WINDS...
WINDS WILL GO FROM EAST TO NORTH NORTH/NORTHWEST THU
AFTERNOON AS AN AREA OF LOW PRESSURE SLIDES JUST SOUTH OF THE TAF
SITES. INCREASING PRESSURE GRADIENT ON THE NORTHWEST SIDE OF THE LOW
SHOULD RESULT IN AN INCREASE IN SUSTAINED WINDS - ALONG WITH THE
POTENTIAL FOR HIGHER GUSTS - THU NIGHT.
WX/VSBY...
BANDS OF SHOWERS WILL SWEEP ACROSS THE REGION TONIGHT
INTO THU NIGHT. THERE WILL LIKELY BE SEVERAL HOUR BREAKS BETWEEN
THEM...BUT TRYING TO FERRET OUT EXACT TIMING IS PROBLEMATIC...SO
WON/T GET THAT REFINED IN THE FORECAST.
FOR THUNDER CHANCES...BUFKIT SOUNDINGS SHOW MEAGER INSTABILITY A
LOFT...AND INTERESTINGLY MOST OF IT IS ABOVE THE SATURATED LAYER.
THAT SAID...A FEW STORMS HAVE DEVELOPED AND APPROACHED KRST/KLSE.
HAD TO UPDATE PREVIOUS TAFS TO INCLUDE MENTION FOR A FEW HOURS PAST
06Z. RUC GRADUALLY SINKS THE ELEVATED INSTABILITY SOUTHWARD
OVERNIGHT. COULD BE ISOLATED THUNDER THU INTO THU NIGHT...BUT
CONFIDENCE TOO LOW TO INCLUDE IN FORECAST AT THIS TIME.
ALSO OF NOTE IN THE BUFKIT SOUNDINGS IS THE SOMEWHAT SHALLOW NATURE
OF A LOT OF THE SATURATION. IN MANY WAYS ITS MORE SUGGESTIVE OF A
HEAVY DRIZZLE RATHER THAN SHRA/RA TYPE EVENT. HAVE NOTED DRIZZLE
ALREADY THIS EVENING...BEFORE SHOWERS MOVED IN. THU AFTERNOON SEEMS
TO FAVOR DRIZZLE TOO.
VSBYS WILL BE RESTRICTED IN THE HEAVIER PCPN...ESPECIALLY IF HEAVY
DRIZZLE MANIFESTS. SOME FOG SHOULD HELP LOWER VSBYS OVERNIGHT INTO
THU MORNING.
&&
.HYDROLOGY...FOR TONIGHT/THURSDAY
ISSUED AT 235 PM CDT WED APR 8 2015
PORTIONS OF THE FCST AREA RECEIVED 1 TO 2 INCHES OF RAIN LATE
TUE/TUE EVENING. THESE RAINS PRODUCED MINOR WITHIN BANK RISES ON
SOME OF THE RIVERS/STREAMS OF THE AREA. ANOTHER 0.5 TO 1.5 INCHES OF
RAIN ARE EXPECTED TONIGHT INTO THU EVENING. IF THIS RAIN WERE TO
FALL IN AN HOUR...MORE PRONOUNCED RISES MIGHT OCCUR ON SOME RIVERS
AND STREAMS. HOWEVER...THIS RAIN IS EXPECTED TO FALL OVER A 24 TO 36
HR PERIOD. LITTLE MORE THAN ADDITIONAL MINOR WITHIN BANK RISES ARE
ANTICIPATED TONIGHT THRU THU NIGHT...WITH THE DRIER SUB-SOILS
ALLOWING MUCH OF THIS NEEDED MOISTURE TO SOAK INTO THE GROUND.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RIECK
HYDROLOGY....RRS
Hazardous weather outlook, Apr 8, 2:46 PM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
346 PM CDT WED APR 8 2015
WIZ017-029-091200-
TAYLOR-CLARK-
346 PM CDT WED APR 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS NORTH CENTRAL
WISCONSIN.
.DAY ONE...TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT. LIGHTNING
WILL BE THE MAIN HAZARD WITH ANY OF THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. LIGHTNING WILL BE THE
MAIN THREAT WITH ANY THUNDERSTORMS.
RAIN MAY MIX WITH AND CHANGE TO SNOW THURSDAY NIGHT. A SLUSHY INCH
OR TWO OF SNOWFALL IS POSSIBLE...MAINLY ON GRASSY SURFACES AND
ALONG AND NORTH OF HIGHWAY 29.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. IT IS
TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF
THESE POTENTIAL THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
RAINFALL AND OR SNOW REPORTS WOULD GREATLY APPRECIATED THURSDAY
AND THURSDAY NIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ032>034-041>044-
053-091200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
346 PM CDT WED APR 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND WEST CENTRAL INTO CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO SPREAD NORTH ACROSS THE
AREA TONIGHT. LIGHTNING WILL BE THE MAIN HAZARD WITH ANY OF THESE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. LIGHTNING WILL BE
THE MAIN THREAT WITH ANY THUNDERSTORMS. ANY STORMS SOUTH OF
INTERSTATE 90 MAY PRODUCE SOME HAIL.
RAIN MAY MIX WITH AND CHANGE TO SNOW THURSDAY NIGHT...MAINLY
ALONG AND NORTH OF INTERSTATE 90. MINOR SLUSHY ACCUMULATIONS ARE
POSSIBLE ON GRASSY SURFACES.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. IT IS
TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF
THESE POTENTIAL THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
RAINFALL AND OR SNOW REPORTS WOULD GREATLY APPRECIATED THURSDAY
AND THURSDAY NIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
IAZ030-WIZ054-055-061-091200-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
346 PM CDT WED APR 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO SPREAD NORTH ACROSS THE
AREA TONIGHT. LIGHTNING WILL BE THE MAIN HAZARD WITH ANY OF THESE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. A FEW OF THESE COULD
BE SEVERE LATER THURSDAY MORNING INTO THURSDAY AFTERNOON...WITH
LARGE HAIL THE MAIN THREAT.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. IT IS
TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF
THESE POTENTIAL THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED LATER THURSDAY MORNING INTO THURSDAY
AFTERNOON.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
BOYNE/RRS
In the hours before
Special weather statement, Apr 8, 10:00 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT WED APR 8 2015
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-090700-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1100 PM CDT WED APR 8 2015
...SHOWERS AND SCATTERED THUNDERSTORMS TONIGHT...
AREAS OF SHOWERS WITH A FEW THUNDERSTORMS WILL TRACK NORTHEAST
ACROSS THE REGION TONIGHT. THROUGH 2 AM...A FEW OF THE STORMS
COULD BE STRONG ENOUGH TO PRODUCE PEA SIZED HAIL. EXPECT BRIEF
DOWNPOURS AND AN OCCASIONAL LIGHTNING STRIKE.
RIECK
Local storm report, Apr 8, 11:29 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 AM CDT THU APR 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL DECORAH 43.31N 91.79W
04/09/2015 E0.25 INCH WINNESHIEK IA PUBLIC
&&
JSBSpecial weather statement, Apr 8, 11:41 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1241 AM CDT THU APR 9 2015
IAZ009>011-019-029-030-MNZ079-087-088-095-096-WIZ032>034-041>044-
053>055-061-090700-
HOWARD-WINNESHIEK-ALLAMAKEE-CHICKASAW-FAYETTE-CLAYTON-WABASHA-
OLMSTED-WINONA-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
ROCHESTER...WINONA...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1241 AM CDT THU APR 9 2015
...SCATTERED THUNDERSTORMS MOVING THROUGH THE AREA...
THROUGH 2 AM...SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT
40 MPH ACROSS PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
WESTERN WISCONSIN. A FEW OF THESE STORMS WILL BE CAPABLE OF
PRODUCING UP TO DIME SIZE HAIL.
BOYNE
Lightning, Monroe
- When
- April 9, 12:36 AM CST
- Where
- Monroe County, Sparta
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.930, -90.820
Lightning hit the Monroe County law enforcement building damaging some of the communication equipment inside the building.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 9, 20152 deaths · 11 injured · $19 million · EF4 · 29 events
- Rip Current in Alabama, April 9, 20152 deaths · 1 event
- Tornadoes and Flash Flood in Texas, April 9, 2015$1.6 million · EF2 · 13 events
- Flash Flooding and Hail in North Carolina, April 9, 20151 death · $25,000 · 1 in hail · 5 events
- Lightning Strike in North Carolina, April 9, 20151 death · 1 event
- Hail and Damaging Winds in Pennsylvania, April 9, 2015$210,000 · 1.5 in hail · 36 events
- Flash Flooding and Hail in Ohio, April 9, 2015$279,000 · 2.75 in hail · 24 events
- Tornadoes and Hail in Illinois, April 9, 2015$103,000 · EF0 · 38 events
- Hail and Damaging Winds in West Virginia, April 9, 2015$247,000 · 52 kt wind · 13 events
- Tornadoes and Flash Flood in Iowa, April 9, 2015$20,000 · EF1 · 21 events
- Hail and Damaging Wind in North Carolina, April 9, 2015$105,000 · 1 in hail · 7 events
- Tornadoes and Hail in Missouri, April 9, 2015$92,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566887.